Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 195, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 16, 2012, 6:11 PM EDT for Coffee County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2012, 6:11 PM EDT (22:11 UTC)
- Expired
- Aug 16, 2012, 6:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Coffee County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2657 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:17 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 16, 3:17 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 317 PM EDT THU AUG 16 2012 .SHORT TERM...THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL CONTINUE TO TRACK EAST TOWARDS THE ATLANTIC COAST THIS AFTERNOON. A FEW STRONG STORMS WILL PRODUCE LOCALLY GUSTY WINDS AND INTENSE CLOUD TO GROUND LIGHTNING. STORMS WILL LINGER INTO THIS EVENING BEFORE DIMINISHING BY MIDNIGHT. ONLY ISOLATED SHOWERS OR STORMS ARE POSSIBLE THE REMAINDER OF THE NIGHT. THE TROUGH OVER THE EASTERN UNITED STATES WILL DOMINATE THE LOCAL WEATHER PATTERN THIS WEEKEND. NUMEROUS SHORTWAVE IMPULSES WILL MOVE ACROSS THE AREA AND INTERACT WITH DEEP MOISTURE AND HIGH INSTABILITY TO PRODUCE AT LEAST SCATTERED THUNDERSTORMS EACH DAY. STORMS WILL DEVELOP ALONG AND WEST OF THE I-75 CORRIDOR IN THE MORNING AND MOVE EAST AND BUILD TOWARDS THE ATLANTIC COAST IN THE AFTERNOONS. A FEW ADDITIONAL THUNDERSTORMS WILL ALSO BE POSSIBLE DURING THE NIGHTTIME PERIODS AS UPPER ENERGY TRAVERSES THE AREA. INCREASED CLOUD COVER AND PRECIP WILL TAME HIGHS A BIT OVER THE WEEKEND BUT MOST AREAS SHOULD STILL BE ABLE TO REACH THE LOW 90S. NIGHTTIME TEMPS WILL REMAIN NEAR CLIMO...WITH LOWS IN THE LOW TO MID 70S. && .LONG TERM...MONDAY THROUGH THURSDAY. LITTLE CHANGE EXPECTED NEXT WEEK. MODELS CONTINUE TO PLACE THE LOCAL FORECAST AREA BETWEEN TROUGHING TO THE NORTH AND RIDGING TO THE SOUTH. UPPER LEVEL DISTURBANCES WILL CONTINUE TO TAKE ADVANTAGE OF A MOIST AND UNSTABLE ENVIRONMENT TO PRODUCE SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS. TEMPS WILL AVERAGE NEAR CLIMO. && .AVIATION... SCATTERED AFTERNOON THUNDERSTORMS WILL CONTINUE TO MOVE WEST TO EAST THIS AFTERNOON AND EARLY EVENING. TEMPO GROUPS ARE IN PLACE AT JAX...VQQ...AND GNV. VCTS WILL BE USED AT CRG AND SSI WHERE CHANCES OF THUNDERSTORM IMPACTS WILL BE LOWER. OTHERWISE...VFR CONDITIONS WILL PREVAIL. && .MARINE... GENERAL SOUTH TO SOUTHWEST FLOW 10 TO 15 KNOTS WILL CONTINUE WHILE SEAS WILL GENERALLY AVERAGE ONLY AROUND 2 FEET. THUNDERSTORMS WILL MOVE OFFSHORE EACH AFTERNOON AND EVENING. RIP CURRENTS: LOW RISK. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 94 71 92 / 30 40 40 50 SSI 76 91 75 89 / 30 40 40 50 JAX 74 92 73 91 / 30 50 50 50 SGJ 75 90 74 89 / 30 50 50 50 GNV 72 92 71 90 / 20 50 40 50 OCF 72 91 72 91 / 40 50 50 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHULER/SHASHY/
Hazardous weather outlook, Aug 16, 2:52 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 252 PM EDT THU AUG 16 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-171000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 252 PM EDT THU AUG 16 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...ISOLATED STRONG TO SEVERE STORMS TODAY... .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED THE REST OF THE DAY AND MOVE EAST TO SOUTHEAST AROUND 15 TO 20 MPH. A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE WITH DOWNBURST WIND GUSTS OF 50 TO 60 MPH AND EXCESSIVE LIGHTNING. MOST STORM ACTIVITY WILL DISSIPATE DURING THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED THROUGH THE PERIOD. A FEW STRONG STORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 16, 5:00 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 PM EDT THU AUG 16 2012
FLZ025-162130-
DUVAL-
500 PM EDT THU AUG 16 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
DUVAL COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 530
PM EDT...
AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF TALLYRAND...OR 4 MILES
NORTH OF ARLINGTON...MOVING EAST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TALLYRAND...SAN MARCO...
OCEANWAY...DOWNTOWN JACKSONVILLE...ARLINGTON...UNF...FORT CAROLINE...
TALBOT ISLAND...SAN PABLO AND NEPTUNE BEACH THROUGH 530 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3026 8138 3026 8139 3028 8167 3049 8167
3053 8154 3052 8154 3055 8149 3049 8141
3041 8140 3040 8139
TIME...MOT...LOC 2100Z 261DEG 11KT 3040 8157
HESSLocal storm report, Aug 16, 5:08 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
508 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 4 SSW LAKE WEIR 28.96N 82.01W
08/16/2012 MARION FL DEPT OF HIGHWAYS
COUNTY ROADS DEPARTMENT REPORTED A TREE DOWN ON SE 58TH
AVENUE BETWEEN HIGHWAY 42 AND SE 177TH PLACE.
&&
SHULERSpecial weather statement, Aug 16, 5:16 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
516 PM EDT THU AUG 16 2012
GAZ132-133-162200-
COFFEE-JEFF DAVIS-
516 PM EDT THU AUG 16 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN JEFF
DAVIS AND NORTHERN COFFEE COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT...
AT 516 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 8 MILES NORTHWEST OF PRIDGEN...OR 13 MILES
NORTH OF AMBROSE...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND PRIDGEN...BROXTON...WEST GREEN...
SNIPESVILLE AND DENTON THROUGH 600 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3151 8263 3161 8305 3167 8300 3177 8300
3179 8299 3179 8287 3182 8284 3184 8280
3186 8278 3186 8276 3191 8269 3193 8268
3193 8262
TIME...MOT...LOC 2116Z 276DEG 11KT 3178 8301
HESSSpecial weather statement, Aug 16, 5:46 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
546 PM EDT THU AUG 16 2012
GAZ132-133-162230-
COFFEE-JEFF DAVIS-
546 PM EDT THU AUG 16 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
JEFF DAVIS AND COFFEE COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT...
AT 547 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTH OF BROXTON...MOVING SOUTH AT 10
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SNIPESVILLE...PRIDGEN...DENTON...AMBROSE...BROXTON...WEST GREEN...
NICHOLLS AND DOUGLAS THROUGH 630 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS
A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3148 8313 3155 8307 3161 8306 3167 8300
3175 8300 3177 8266 3162 8262 3156 8263
3156 8261 3149 8259 3147 8260 3147 8263
3137 8263 3138 8284 3141 8285 3142 8314
TIME...MOT...LOC 2147Z 338DEG 10KT 3165 8286
HESSSpecial weather statement, Aug 16, 5:50 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
550 PM EDT THU AUG 16 2012
GAZ153-154-165-166-162230-
COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-
550 PM EDT THU AUG 16 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
CAMDEN...EASTERN GLYNN AND EXTREME SOUTHERN MCINTOSH COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM
EDT...
AT 550 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST
OF SEA ISLAND TO 6 MILES SOUTHWEST OF DOCK JUNCTION...MOVING EAST AT
15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOCK
JUNCTION...COUNTRY CLUB ESTATES...ST. SIMONS...GLYNN HAVEN...
BRUNSWICK...SEA ISLAND...DOVER BLUFF AND JEKYLL ISLAND THROUGH 630 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3124 8128 3120 8126 3120 8132 3116 8135
3113 8134 3111 8139 3100 8140 3101 8145
3098 8147 3096 8144 3098 8141 3094 8140
3105 8176 3132 8143 3128 8139 3129 8128
3127 8125
TIME...MOT...LOC 2150Z 292DEG 12KT 3126 8127 3112 8155
HESSSpecial weather statement, Aug 16, 5:58 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 558 PM EDT THU AUG 16 2012 FLZ022-023-GAZ150-162-163-162245- BAKER-CLINCH-COLUMBIA-ECHOLS-WARE- 558 PM EDT THU AUG 16 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN WARE...SOUTHEASTERN CLINCH...SOUTHEASTERN ECHOLS...NORTHWESTERN BAKER AND NORTHEASTERN COLUMBIA COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 645 PM EDT... AT 558 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 3 MILES SOUTH OF FARGO...MOVING SOUTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FARGO THROUGH 645 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3074 8228 3045 8234 3059 8269 3076 8260 TIME...MOT...LOC 2158Z 296DEG 5KT 3063 8255 HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 12:29 PM EDT | Special Weather Statement | JAX | Alachua | 31 min |
| Aug 16, 1:17 PM EDT | Special Weather Statement | JAX | Marion | 43 min |
| Aug 16, 1:48 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 44 min |
| Aug 16, 2:51 PM EDT | Special Weather Statement | JAX | Union | 24 min |
| Aug 16, 3:11 PM EDT | Special Weather Statement | JAX | Flagler | 49 min |
| Aug 16, 3:16 PM EDT | Special Weather Statement | JAX | Union | 44 min |
| Aug 16, 3:48 PM EDT | Special Weather Statement | JAX | Flagler | 42 min |
| Aug 16, 3:49 PM EDT | Special Marine Warning | JAX | 65 min | |
| Aug 16, 4:22 PM EDT | Special Weather Statement | JAX | Duval | 38 min |
| Aug 16, 4:38 PM EDT | Special Marine Warning | JAX | 97 min | |
| Aug 16, 5:00 PM EDT | Special Weather Statement | JAX | Duval | 30 min |
| Aug 16, 5:51 PM EDT | Special Marine Warning | JAX | 114 min | |
| Aug 16, 5:58 PM EDT | Special Weather Statement | JAX | Baker | 47 min |
| Aug 16, 7:21 PM EDT | Special Weather Statement | JAX | Nassau | 39 min |
| Aug 16, 7:29 PM EDT | Special Marine Warning | JAX | 87 min | |
| Aug 16, 7:56 PM EDT | Areal Flood Advisory | JAX | Nassau | 2 hr |
| Aug 16, 2:38 PM EDT | Special Weather Statement | JAX | Pierce | 37 min |
| Aug 16, 3:15 PM EDT | Special Weather Statement | JAX | Pierce | 45 min |
| Aug 16, 3:44 PM EDT | Special Weather Statement | JAX | Atkinson, Coffee | 46 min |
| Aug 16, 4:36 PM EDT | Special Weather Statement | JAX | Coffee | 39 min |
| Aug 16, 5:16 PM EDT | Special Weather Statement | JAX | Jeff Davis | 44 min |
| Aug 16, 5:46 PM EDT | Special Weather Statement | JAX | Coffee | 44 min |
| Aug 16, 5:50 PM EDT | Special Weather Statement | JAX | Glynn | 40 min |
| Aug 16, 6:29 PM EDT | Special Weather Statement | JAX | Camden | 31 min |
| Aug 16, 7:01 PM EDT | Special Weather Statement | JAX | Camden, Glynn | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.